Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 169, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 2, 2007, 5:29 AM CDT for Ector County, Texas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 2007, 5:29 AM CDT (10:29 UTC)
- Expired
- Aug 2, 2007, 9:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 34 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:30 AM CDT | FLASH FLOOD | Odessa, TX | SEVERE FLOODING NEAR MEM FUNDOME NEAR SUNSET AND COUNTRY CLUB DR |
| Aug 2, 6:11 AM CDT | FLASH FLOOD | Odessa, TX | SEVERE FLOODING LOOP 338 W INTO ODESSA |
| Aug 2, 8:00 AM CDT | FLASH FLOOD | Odessa, TX | REPORTED WATER RECEDING IN SOME AREA, BUT STILL STANDING OR RUNNING WATER OVER ROADWAYS. FLOATING DUMPSTER ON 25TH BETWEEN ADAMS AND EISENHOWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 021029
FFWMAF
TXC135-021430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
529 AM CDT THU AUG 2 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ECTOR COUNTY IN WEST TEXAS...
* UNTIL 930 AM CDT
* AT 518 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SHOWERS AND A FEW THUNDERSTORMS PERSISTING ACROSS MUCH OF ECTOR
COUNTY. WHILE MOST OF THE VERY HEAVY RAINS HAVE DIMINISHED OVER
THE PAST HOUR...ANY ADDITIONAL RAINFALL WILL AGGRAVATE THE ONGOING
FLOODING CONDITIONS IN ECTOR COUNTY...PARTICULARLY IN ODESSA AND
WEST ODESSA. LAW ENFORCEMENT REPORTS THAT FLASH FLOODING CONTINUES
ALONG DIXIE STREET AND 42ND STREET. BROADCAST MEDIA ALSO REPORTS
THAT PORTIONS OF HIGHWAY 80 ARE BEING CLOSED DUE TO
HIGH WATER NEAR ODESSA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
ODESSA...WEST ODESSA...NOTREES...GOLDSMITH AND GARDENDALE
DO NOT ALLOW CHILDREN TO PLAY IN STORM RUNOFF. CULVERTS...DITCHES...
STORM DRAINS... SWOLLEN CREEKS AND ALL OTHER AREAS WHERE RAPID WATER
FLOW IS OBSERVED ARE ESPECIALLY DANGEROUS. CHILDREN CAN BE EASILY
SWEPT AWAY AND DROWN IN MOMENTS. STORM RUNOFF CAN ALSO CONTAIN
DANGEROUS CHEMICALS THAT MAY BE HARMFUL IF CONTACTED OR SWALLOWED.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. IT TAKES ONLY A FEW
INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE.
TURN AROUND... DONT DROWN.
LAT...LON 3166 10229 3165 10230 3165 10279 3166 10280
3208 10280 3209 10279 3208 10229 3208 10228
TIME...MOT...LOC 1029Z 180DEG 0KT 3183 10250
$$1 follow-up statement
000
WGUS74 KMAF 021312
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
804 AM CDT THU AUG 2 2007
TXC135-021430-
ECTOR-
804 AM CDT THU AUG 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR ECTOR
COUNTY...
AT 750 AM CDT...ODESSA FIRE DEPARTMENT REPORTED HIGH WATER ON 25TH
STREET BETWEEN ADAMS AND EISENHOWER WHERE A DUMPSTER WAS FLOATING
DOWN THE MIDDLE OF THE ROAD. AT 800 AM CDT...THE ECTOR COUNTY
SHERIFFS OFFICE REPORTED THAT WATER WAS STILL STANDING AND RUNNING
OVER SOME ROADWAYS...BUT BEGINNING TO RECEDE IN OTHER AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
ODESSA...ODESSA...NOTREES...NORTH COWDEN...GOLDSMITH AND GARDENDALE
MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN.
LAT...LON 3166 10229 3165 10230 3165 10279 3166 10280
3208 10280 3209 10279 3208 10229 3208 10228
TIME...MOT...LOC 1304Z 180DEG 0KT 3183 10250
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 4:37 AM CDT, 52 minutes earlier.
Area forecast discussion, Aug 2, 4:37 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
437 AM CDT THU AUG 2 2007
.DISCUSSION...
HVY RAINFALL SHIFTING S WITH LLJ AND W-SW WITH MEAN STEERING FLOW.
THRU 18Z HVY RAIN FOCUS WILL BE IN WRN PB...THE FT. STOCKTON AREA
AND THE LOWER TRANS PECOS REGION. GFS SEEMS TO HAVE BETTER HANDLE
ON QPF AND UPPER FEATURES. AS SUBTROPICAL RIDGE STRENGTHENS TO THE
N STEERING FLOW WILL BE FROM THE NE SUPPORTING CONVECTION RE-
FOCUSING INVOF HIER TERRAIN THIS AFTERNOON WHERE GFS INDICATES
SHRTWV TROF WILL TRACK. EXPECT THAT AN MCV (POSSIBLE TWO) WILL BE
LEFT OVER FROM INTENSE CONVECTION THIS MORNING. ALSO OUTFLOW
BOUNDARY WILL PUSH S OF THE PECOS RIVER AND MID LEVEL THETA-E
RIDGE AXIS ACRS THE W. HAVE OPTED TO INCLUDE MUCH OF THE PB IN THE
FLASH FLOOD WATCH EVEN THOUGH FOCUS WILL BE FARTHER W TODAY. WILL
UNDERCUT GUIDANCE TEMPS OR AT LEAST GO TOWARD COOLER GFS WITH SO
MUCH WATER ON THE GROUND. BY FRIDAY RIDGE WILL BE CENTERED ACRS
PANHANDLE WITH E MID LEVEL FLOW WHICH SHOULD GRADUALLY PUSH
THETA-E RIDGE W AND WILL CONTINUE TO PLACE HIEST POPS INVOF MTNS.
OTHERWISE LITTLE CHANGE MADE TO FCST BEYOND FRIDAY.
.CLIMATE...
2.54 OF RAIN AT KMAF SINCE MIDNIGHT. THIS IS THE 2ND HIEST DAILY AMOUNT
FOR THE MONTH OF AUGUST. THE HIEST DAILY RAINFALL IN AUGUST OCCURRED
ON THE 24TH IN 1934 WHEN 5.32 OF RAIN FELL. WITH THIS MORNINGS RAIN
MAF HAS ALREADY SURPASSED THE NORMAL MONTHLY TOTAL OF 1.77.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 80 68 86 69 / 50 40 30 20
CARLSBAD NM 87 69 84 69 / 50 40 30 20
DRYDEN TX 88 72 89 72 / 60 50 30 20
FORT STOCKTON TX 86 71 85 70 / 60 40 30 20
GUADALUPE PASS TX 83 64 77 62 / 60 50 40 30
HOBBS NM 85 69 87 70 / 50 40 30 20
MARFA TX 80 63 77 60 / 60 50 40 30
MIDLAND INTL AIRPORT TX 83 68 85 70 / 50 40 30 20
ODESSA TX 84 70 85 70 / 50 40 30 20
WINK TX 89 72 89 71 / 60 40 30 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 4 AM EARLY THIS MORNING TO 6 PM MDT THIS
AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
FLASH FLOOD WATCH FROM 4 AM EARLY THIS MORNING TO 6 PM MDT THIS
AFTERNOON FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...
EDDY COUNTY PLAINS...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 5 AM CDT /4 AM MDT/ EARLY THIS MORNING TO
7 PM CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY...VAN HORN AND
HIGHWAY 54 CORRIDOR.
FLASH FLOOD WATCH FROM 5 AM EARLY THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES...ANDREWS...CRANE...
DAWSON...ECTOR...GAINES...GLASSCOCK...LOVING...MARTIN...
MIDLAND...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...TERRELL...UPTON...WARD...WINKLER.
&&Hazardous weather outlook, Aug 2, 5:02 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 502 AM CDT THU AUG 2 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 502 AM CDT THU AUG 2 2007 /402 AM MDT THU AUG 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN AND FLASH FLOODING REMAIN A CONCERN ACROSS MUCH OF THE AREA TODAY. THIS MORNING STORMS ACROSS THE PERMIAN BASIN RESULTED IN SIGNIFICANT FLOODING. THE FOCUS FOR THE HEAVY RAIN WILL SHIFT WEST CLOSER TO THE MOUNTAINS AND THE ADJACENT PLAINS THIS AFTERNOON. RAINFALL RATES NEAR 1.5 INCHES AND HOUR AND DOWNBURST WINDS TO 50 MPH CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STORMS WILL REMAIN IN THE FORECAST THROUGH FRIDAY. THE BEST MOISTURE WILL BE ACROSS THE WEST IN THE MOUNTAINS AND HEAVY RAIN WITH FLOODING WILL STILL BE A CONCERN. HYDROLOGIC CONCERNS MAY INCREASE ALONG THE RIO GRANDE WITH TRIBUTARIES ALREADY RUNNING WITH WATER FROM RECENT RAINS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER LOCAL OFFICIALS SHOULD BE PREPARED FOR THE POSSIBILITY OF FLOODING AND FLASH FLOODING THROUGH FRIDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 1, 11:30 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1130 PM CDT WED AUG 1 2007 TXZ051-052-062-063-020530- HOWARD-MARTIN-GLASSCOCK-MIDLAND- 1130 PM CDT WED AUG 1 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR MARTIN...NORTHERN MIDLAND... NORTHWESTERN GLASSCOCK AND WESTERN HOWARD COUNTIES. A LARGE STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF TARZAN AT 1130 PM CDT. LITTLE MOVEMENT IS NOTED. THIS STORM CONTAINS TORRENTIAL RAIN AND MAY HAVE DOWNBURST WINDS TO 55 MPH. ALSO OTHER STORMS ARE RAPIDLY DEVELOPING ACROSS MIDLAND...HOWARD...AND GLASSCOCK COUNTIES. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FLOODING RAINS AND DOWNBURST WINDS TO 45 MPH. ALSO DRIVERS SHOULD BE PREPARED FOR NEAR ZERO VISIBILITY WITHIN THESE STRONG STORMS. PEOPLE IN MARTIN...NORTHERN MIDLAND...NORTHWESTERN GLASSCOCK AND WESTERN HOWARD COUNTIES...INCLUDING THE CITIES OF MIDLAND AND STANTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
Local storm report, Aug 2, 4:54 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
454 AM CDT THU AUG 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 16 NNW STANTON 32.34N 101.89W
08/02/2007 MARTIN TX TRAINED SPOTTER
8 INCHES OF WATER FLOWING ACROSS THE INTERSECTION OF SH
137 AND FM 846.
0112 AM FLASH FLOOD MIDLAND 32.00N 102.08W
08/02/2007 MIDLAND TX LAW ENFORCEMENT
FLASH FLOODING REPORTED AT THE INTERSECTIONS OF ILLINOIS
AND STONYBROOK...HIGHWAY 191 AND LOOP 250 AND MIDLAND
DRIVE AND WALL STREET. MULTIPLE HIGH WATER RESCUES WERE
IN PROGRESS.
0130 AM FLASH FLOOD MIDLAND 32.00N 102.08W
08/02/2007 MIDLAND TX PUBLIC
HIGH WATER/FLASH FLOODING REACHING NEAR DOORS OF
RESIDENTIAL NEIGHBORHOODS ALONG ROOSEVELT STREET NEAR
MIDLAND DRIVE AND ILLINOIS AVE.
0149 AM FLASH FLOOD 3 S MIDLAND 31.96N 102.08W
08/02/2007 MIDLAND TX TRAINED SPOTTER
10 INCHES OF WATER FLOWING ACROSS STATE HIGHWAY 349 SOUTH
OF INTERSTATE 20.
0210 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX LAW ENFORCEMENT
ODESSA POLICE DEPARTMENT REPORTS FLASH FLOODING AT THE
INTERSECTIONS OF 36TH AND DIXIE...52ND AND DIXIE...DIXIE
AND UNIVERSITY AVE...AND 52ND AND ESMUND. MULTIPLE HIGH
WATER RESCUES ONGOING.
0300 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX BROADCAST MEDIA
FLASH FLOODING AND HIGH WATER RESCUES REPORTED AT 31ST
AND DIXIE. MULTIPLE CARS STALLED AT THE INTERSECTION OF
JBS PARKWAY AND 42ND STREET.
0430 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX BROADCAST MEDIA
PORTIONS OF BUSINESS 20/HIGHWAY 80 BEING CLOSED IN ODESSA
DUE TO HIGH WATER/FLOODING.
&&
CLLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:11 PM CDT | Flash Flood Warning | MAF | Dawson | 3 hr |
| Aug 1, 11:28 PM CDT | Flash Flood Warning | MAF | Martin | 3 hr |
| Aug 2, 12:11 AM CDT | Flash Flood Warning | MAF | Howard | 4 hr |
| Aug 2, 12:25 AM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Aug 2, 1:28 AM CDT | Flash Flood Warning | MAF | Andrews, Ector | 4 hr |
| Aug 2, 2:30 AM CDT | Flash Flood Warning | MAF | Glasscock | 4 hr |
| Aug 2, 2:39 AM CDT | Flash Flood Warning | MAF | Crane | 4 hr |
| Aug 2, 2:50 AM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 4 hr |
| Aug 2, 3:23 AM CDT | Flash Flood Warning | MAF | Upton | 4 hr |
| Aug 2, 3:29 AM CDT | Flash Flood Warning | MAF | Midland | 5 hr |
| Aug 2, 4:51 AM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Aug 2, 5:34 AM CDT | Flash Flood Warning | MAF | Winkler | 4 hr |
| Aug 2, 7:09 AM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
| Aug 2, 8:44 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Aug 2, 1:53 PM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Aug 2, 2:28 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Aug 2, 4:10 PM CDT | Flash Flood Warning | MAF | Brewster, Presidio | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.